Hi Mary. I am sorry that you are not feeling well right now. Unfortunately, when you start off a medication that has a SSRI in it (such as Cymbalta) nausea is common. When I first started taking medication I felt nauseous for about a week and then it started to settle down and go away. Taking a medication such as this for the first time can be very scary. To this day if my medication has to be increased or if I am told I need to start a new one, I get very scared myself. But trust me, this will pass.
In regards to having trouble sleeping, I have had this problem with the Cymbalta too (I am currently on this). I usually get two-three hours of sleep then wake up and cannot fall asleep again. I know some people take the medication in the morning because of this. I tried, but it effected my workday too much. So, as a compromise I take another medication at night to help me sleep. But this option is too early for you. Typically, it takes about 4-6 weeks before you began to feel all the positive effects of the medication and you began to feel better. You and your body are in an adjustment period right now. When you start feeling less nauseous try getting some exercise or physical activity that might tire you out and see if that will help you.
Good luck with all of this and keep posting. And remember that the nauseous feeling will go away soon. This is just one of the yucky side effects of taking this medication. But give this a fair chance. Cymbalta has been a miracle drug for me.
Mary: I'm glad to know that our posts helped. In regards to your question as to why your doctor started you off at 30 mg versus the most helpful 60 mg., they always prescribe lower to start with and gradually build up to the most therapeutic amount. As you said, can you imagine how nauteaous you would have felt if he started you at 60 mg. right away.
Good luck and keep posting so we know how you are doing!
Welcome to HealingWell and the Depression Forum. I have been on Cymbalta for over a year and lucky for me I did not have any nausea and I also take a med to help me sleep.
As the other's have posted the SSRIs/SSNIs are noted for having side effects when you first start them.
I am glad your second dose went better. The waking up in the middle of the night is tough thow. That was one of my huge problems at one time.
Be sure to mention this to your physician.
Again a warm welcome.